Florida, 2017Damaging Wind in Florida, June 22, 2017
June 22, 2017 · NWS TBW · 1 event in 1 county or zone
Late evening sea breeze thunderstorms developed along the Gulf Coast. One strong storm across Hernando County produced an area of isolated wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Late evening sea breeze thunderstorms developed along the Gulf Coast. One strong storm across Hernando County produced an area of isolated wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jun 22, 2:30 PM EST, 3 hours 55 minutes earlier.
Area forecast discussion, Jun 22, 2:30 PM EST, 3 hours 55 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
330 PM EDT Thu Jun 22 2017
.SHORT TERM (Tonight-Friday)...
High pressure will continue to build into the area through Friday
with some drier air moving in and suppressing rain chances, 30-40
percent for early tonight and 20-30 percent on Friday. Light winds
will pick up from the SE later Friday morning and then the sea
breeze will take over during the afternoon shifting winds to
onshore near the coast. Lows tonight will be in the lower to mid
70s inland and mid to upper 70s coastal. Highs Friday will
generally be in the lower 90s, with some upper 80s at the beaches.
.MID TERM/LONG TERM (Friday night-Thursday)...
A strong U/L ridge will hold over the Florida peninsula Friday night
through Sunday. On Monday and Tuesday, a strong U/L disturbance
will push across the Great Lakes and Ohio river valley with an
associated U/L trough digging along the eastern seaboard and Florida
peninsula. As the trough lifts northeast off the mid Atlantic coast
Wednesday and Thursday, an U/L ridge will build back over the
southeast U.S. and Florida.
At the surface, the persistent area of high pressure over the
western Atlantic with a ridge axis across the Florida peninsula will
hold over the region Saturday...but will begin to slide east of the
forecast area on Sunday. Atmosphere will remain conditionally
unstable and daytime heating will allow scattered afternoon showers
and thunderstorms to develop Saturday and Sunday with the best areal
coverage over the interior where the collision of the east/west
coast sea breeze boundaries is expected. Thunderstorm activity will
gradually dissipate during the evening hours.
Lower heights combined with an approaching frontal boundary will aid
destabilization on Monday, Tuesday, and Wednesday afternoons with
scattered to numerous showers and thunderstorms each day. Moisture
pooled south of the boundary will also allow PCPW values to increase
to AOA 2 inches which will create the risk for locally heavy rain.
Transition day on Thursday as high pressure surface and aloft begins
to build back over the forecast area with large scale subsidence
gradually increasing...and pops lowering a bit. However, scattered
afternoon thunderstorms are expected to develop with highest pops
along the coastal counties south of Tampa Bay in region of best
available deep layer moisture and L/L convergence along the west
coast sea breeze boundary. Temperatures will run a few to several
degrees above climatic normals over the weekend, then return back to
near normal early next week due to the increasing cloud cover.
&&
.AVIATION...
VFR conditions prevailing across all terminals this afternoon with
southeast winds between 8-10kt shifing to onshore at the coastal
TAF sites. Scattered afternoon thunderstorms, with best convective
development over the northern terminals, will be possible between
19z-02z which may temporarily bring MVFR/local IFR conditions.
Winds subside tonight then increase to 8-10kt after daybreak
tomorrow under the prevailing southeast flow.
&&
.MARINE...
High pressure will build across the coastal waters from the Atlantic
through Saturday keeping generally SE winds in place with an
afternoon sea breeze developing near the coast. For Sunday through
Tuesday, the high pressure ridge will get pushed off to the south
and east as a trough settles just north of the state and washes out,
with high pressure to the north bridging across the remnant boundary
by the end of the period. This will turn winds more to the E/NE for
early next week with afternoon sea breezes dominating the flow.
Scattered thunderstorms can be expected each day. No headlines are
anticipated through the period.
&&
.FIRE WEATHER...
No concerns as relative humidities will remain above 35 percent
and winds and ERC values below critical thresholds.
&&
.Preliminary Point Temps/PoPs...
TPA 77 92 78 90 / 40 10 20 30
FMY 75 93 76 92 / 10 30 20 40
GIF 74 93 76 93 / 20 20 10 40
SRQ 76 92 77 91 / 30 10 20 30
BKV 72 92 73 91 / 40 10 10 40
SPG 78 90 80 90 / 30 10 20 30
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&
SHORT TERM/AVIATION/MARINE/FIRE WEATHER...24/Hubbard
MID TERM/LONG TERM/DECISION SUPPORT...13/Oglesby
Hazardous weather outlook, Jun 22, 4:13 AM EST, 14 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
513 AM EDT Thu Jun 22 2017
FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-230900-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters-
Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
513 AM EDT Thu Jun 22 2017
This Hazardous Weather Outlook is for West Central And Southwest
Florida.
.DAY ONE...Today and Tonight.
...THUNDERSTORM IMPACT...
Scattered showers and thunderstorms are expected to develop today
and move north northwestward. Locally heavy rainfall...gusty
winds...and occasional lightning will be the main hazards with any
stronger storm.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
...THUNDERSTORM IMPACT...
Rain chances will decrease some Friday and Saturday before more
numerous showers and thunderstorms can be expected Sunday into
early next week. Stronger storms will be capable of producing
gusty winds, heavy rain and lightning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today.
McKaughan
In the hours before
Special weather statement, Jun 22, 5:22 PM EST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
622 PM EDT THU JUN 22 2017
FLZ242-248-222300-
Inland Hernando-Inland Citrus-
622 PM EDT THU JUN 22 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL CITRUS AND CENTRAL
HERNANDO COUNTIES...
At 621 PM EDT, a strong thunderstorm was located near North
Brooksville, or near Brooksville. the storm is nearly stationary.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Spring Hill, Brooksville, Hill n Dale, South Brooksville, Hernando
County Airport, North Brooksville, Sugarmill Woods, Lake Lindsey,
Suburban Acres, Heatherwood, Garden Grove, Brookridge, Floral City
and Masaryktown.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 2874 8229 2845 8228 2844 8248 2872 8252
TIME...MOT...LOC 2221Z 348DEG 4KT 2863 8240
TBW
Thunderstorm Wind, Hernando
- When
- June 22, 6:25 PM EST
- Where
- Hernando County, 3.19 mi SE of Weeki Wachee Acres
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Public
- Coordinates
- 28.450, -82.560
Numerous trees were uprooted and snapped near the intersection of Vancouver Rd. and Gaspar Ave. in Spring Hill. There were also a few downed power poles in the area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in Arkansas, June 22 to 23, 20172 deaths · 61 kt wind · 20 events
- Flash Flooding and Flooding in Michigan, June 22 to 28, 2017$119 million · 54 kt wind · 12 events
- Flash Flooding and Flood in Pennsylvania, June 22 to 23, 20171 death · $8,000 · 50 kt wind · 9 events
- Flash Flooding and Flooding in Mississippi, June 22 to 23, 20171 injured · $265,000 · 50 kt wind · 38 events
- Tornadoes and Flash Flood in Alabama, June 22 to 23, 20174 injured · EF1 · 20 events
- Damaging Winds and Lightning Strike in Ohio, June 22, 20171 injured · $143,000 · 64 kt wind · 5 events
- Hail and Damaging Winds in Iowa, June 22, 2017$130,000 · 1 in hail · 9 events
- Damaging Winds and Lightning Strike in Missouri, June 22 to 23, 2017$46,000 · 61 kt wind · 16 events
- Hail and Damaging Winds in South Dakota, June 22, 20172 injured · 1.75 in hail · 11 events
- Damaging Winds in Georgia, June 22, 2017$24,000 · 55 kt wind · 9 events
- Hail in Minnesota, June 22, 20172 in hail · 8 events
- Hail and Damaging Winds in Kansas, June 22, 20171 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 696997.